MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558680
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was attempted to be used in the duodenum during a biliary dilatation procedure performed to treat dilation assisted stone extraction (dase) on (b)(6) 2025.During preparation, the nurse noticed that the balloon was not maintaining pressure and after they checked they found that the balloon has a defect.Additional clarification to determine the nature of the damage was not provided and the balloon may have burst.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a04 captures the reportable event of a balloon damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.H6: imdrf device code a04 captures the reportable event of a balloon damage.H11: investigation results: the returned cre pro wireguided dilatation balloon was analyzed and a visual inspection found no physical damage.A functional evaluation found the balloon inflated without problems but was not able to hold pressure due to a pinhole in the balloon.Microscopic evaluation found the balloon had a pinhole located approximately 60 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon damaged/defective was confirmed.The returned device was inflated without problems however it was not able to hold pressure due to a pinhole located approximately 60 mm from the tip of the device.It is possible that the pinhole found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the pinhole.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was inconsistently used per the instructions for use (ifu)/product label.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22162021
Report Number3005099803-2025-02471
Device Sequence Number7484780
Product Code FGE
UDI-Device Identifier08714729797562
UDI-Public(01)08714729797562(17)270909(10)34806119
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558680
Device Catalogue NumberM00558680
Device Lot Number0034806119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown